MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE ACP PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE, INC. NUVASIVE ACP PLATE SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18008113
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Dysphagia/ Odynophagia (1815)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed by review of the radiographic image provided.No product was returned to nuvasive for evaluation as the device remains in-situ.Further, operative notes and/or immediate post-op radiographs were not provided for review of usage/technique to determine if the screws were adequately seated and the construct was appropriately locked during the initial procedure.A definitive root cause was unable to be determined with the information provided.There are warnings in the device labeling that this type of event can occur: "potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." "warnings, cautions and precautions: to allow for proper utility of the locking mechanism during screw placement, use a drill-guide with the awl and/or drill to create a centered screw hole into the vertebral bodies care should be taken to ensure that all components are ideally fixated prior to closure." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." if any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the patient underwent an initial two (2) level anterior cervical discectomy and fusion procedure at c5-c6 using an interbody and anterior plating construct.Subsequently, a post-operative evaluation performed approximately two (2) weeks later identified one of the anterior plate screws in the c6 vertebral body had backed out.The patient initially reported difficulty swallowing; however, an evaluation at three (3) weeks post-op identified the patient's condition to be improving.There is no intent to revise the construct at this time.No further patient impact was reported.

Brand Name
NUVASIVE ACP PLATE SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego 92121
MDR Report Key13972436
Report Number2031966-2022-00069
Device Sequence Number6702425
Product Code KWQ
UDI-Device Identifier00195377009418
UDI-Public195377009418
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K201078
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18008113
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACP SCREW, 3.5X13MM (QTY 4); MODULUS-C, 8X15X12MM 7°
Patient Age40 YR
Patient SexFemale